Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can Nitrofurantoin cause itchy rashes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
started taking nitrofurantoin for uti yesterday and tonight i have a large ,itchy rash on thigh.
Mon, 16 Apr 2018 in General Health
 
 
Answered by Dr. Shafi Ullah Khan 28 minutes later
Brief Answer:
Supportive care, if rash persists, request change of antibiotics

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Nitrofurantoin can cause rash and itching some times.Most of the times, use of low dose hydrocortisone cream helps. If the issue still persists, your doctor may give you alternate antibiotic for UTI. Fosfomycin 3 gm sachets are quite friendly and easy to use every 72 hours for 5 to 7 doses. Consult your physician and let them decide what is best for you.

I hope it helps. take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor